Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Omaha, NE

May 26, 2016Cass County, Otoe County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 26, 2016, 3:50 PM CDT for Cass County, Otoe County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 3:50 PM CDT (20:50 UTC)
Expired
May 26, 2016, 4:15 PM CDT
In force
25 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, NE, Otoe County, NE

The radar

The Omaha radar (KOAX), 60 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1783 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WUUS53 KOAX 262050
SVROAX
NEC025-131-262115-
/O.NEW.KOAX.SV.W.0093.160526T2050Z-160526T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
350 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN SOUTHEASTERN NEBRASKA...
  NORTHWESTERN OTOE COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 415 PM CDT

* AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  UNADILLA...OR 23 MILES EAST OF LINCOLN...MOVING NORTHEAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WEEPING WATER...ELMWOOD...UNADILLA...AVOCA...MURDOCK...NEHAWKA AND
  MANLEY.

THIS INCLUDES HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 478 AND 484.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.

LAT...LON 4065 9628 4070 9638 4095 9630 4096 9606
      4083 9597
TIME...MOT...LOC 2050Z 214DEG 28KT 4076 9625 

HAIL...1.00IN
WIND...60MPH
 
$$

KG
2 follow-up statements
284 
WWUS53 KOAX 262102
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
402 PM CDT THU MAY 26 2016

NEC025-131-262115-
/O.CON.KOAX.SV.W.0093.000000T0000Z-160526T2115Z/
CASS NE-OTOE NE-
402 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL CASS AND NORTHWESTERN OTOE COUNTIES...

AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEEPING
WATER... OR 26 MILES EAST OF LINCOLN...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEEPING WATER...ELMWOOD...AVOCA...NEHAWKA AND MANLEY. 

THIS INCLUDES HIGHWAY 2 IN NEBRASKA NEAR MILE MARKER 481.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.

LAT...LON 4069 9626 4072 9637 4094 9626 4096 9606
      4083 9597
TIME...MOT...LOC 2101Z 214DEG 28KT 4084 9618 

HAIL...1.00IN
WIND...60MPH
 
$$

KG
942 
WWUS53 KOAX 262109
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
409 PM CDT THU MAY 26 2016

NEC025-131-262118-
/O.EXP.KOAX.SV.W.0093.000000T0000Z-160526T2115Z/
CASS NE-OTOE NE-
409 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CASS AND
NORTHWESTERN OTOE COUNTIES WILL EXPIRE AT 415 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NEBRASKA.

LAT...LON 4069 9626 4072 9637 4094 9626 4096 9606
      4083 9597
TIME...MOT...LOC 2106Z 214DEG 28KT 4084 9618 

$$

KG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 26, 2:23 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
223 PM CDT THU MAY 26 2016

.SHORT TERM...(tonight through Sunday)
Issued at 220 PM CDT Thu May 26 2016

Warm front was located across northeast Kansas at 19z with a large
area of convection blooming on either side of the front. Periods
of thunderstorms are expected through most of the period as upper
trough over the southern Rockies this afternoon lifts across the
plains region toward the upper Midwest through Saturday. There
looks to be a brief break in the stormy pattern late Saturday
night into Sunday behind the trough but additional storms return
by Monday.

Flash flood watch will cover parts of southeast Nebraska and
southwest Iowa near the warm front through tonight with potential
for several rounds of thunderstorms and heavy rain.

.LONG TERM...(Sunday night through Thursday)
Issued at 220 PM CDT Thu May 26 2016

Upper pattern becomes more amplified again in the extended period
with more storm chances into at least Wednesday although ECMWF is
a bit quicker with drier conditions by Tuesday night compared to
the GFS.

&&

.AVIATION...(18Z TAFS for KOMA...KLNK...KOFK through 18Z Friday)
Issued at 1250 PM CDT Thu May 26 2016

Showers and thunderstorms will begin to pop up across the region
this afTernoon. Storms could begin in KLNK as early at 19Z and
move into KOMA and KOFK later this afternoon and evening. Showers
and thunderstorms will continue well into the overnight hours
before clearing and potentially allowing light fog to develop
early Friday morning.

&&

.OAX Watches/Warnings/Advisories...
NE...Flash Flood Watch through Friday morning for NEZ066-068-078-
     088>093.

IA...Flash Flood Watch through Friday morning for IAZ090-091.

&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...KG
Hazardous weather outlook, May 26, 11:59 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1159 AM CDT THU MAY 26 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-270700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1159 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS AN ENHANCED RISK OF SEVERE WEATHER TODAY AND TONIGHT ACROSS
MUCH OF THE REGION...ESPECIALLY ACROSS SOUTHERN NEBRASKA. A WARM
FRONT WILL LIFT NORTHWARD INTO THE AREA TODAY. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY BEGINNING EARLY
THIS AFTERNOON...THEN LIFTING NORTH THROUGH THE AREA OVERNIGHT.
ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE TODAY...INCLUDING
DAMAGING WINDS...VERY LARGE HAIL UP TO GOLF BALL SIZE OR
LARGER...AND EVEN TORNADOES IF STORMS ARE ABLE TO DEVELOP DIRECTLY
ON OR SOUTH OF THE WARM FRONT. SOME STORMS COULD PRODUCE VERY
HEAVY RAINFALL AS WELL...ESPECIALLY SOUTH OF INTERSTATE 80. STORM
CHANCES BEGIN TO DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST JUST ABOUT EVERY DAY
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE
AREA TODAY AND TONIGHT.

In the hours before

Local storm report, May 26, 3:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
302 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             7 S FRIEND              40.55N 97.28W
05/26/2016  E0.75 INCH       SALINE             NE   TRAINED SPOTTER

&&

PEARSON
Local storm report, May 26, 3:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
303 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             NEBRASKA CITY           40.68N 95.86W
05/26/2016  E0.75 INCH       OTOE               NE   TRAINED SPOTTER

&&

PEARSON
Local storm report, May 26, 3:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
314 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     FLOOD            3 S LINCOLN             40.77N 96.69W
05/26/2016                   LANCASTER          NE   TRAINED SPOTTER

            WATER REPORTED OVER PORTIONS OF HIGHWAY 77.

&&

PEARSON
Special weather statement, May 26, 3:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
320 PM CDT THU MAY 26 2016

IAZ079-080-090-091-NEZ067-068-262100-
FREMONT IA-PAGE IA-MILLS IA-MONTGOMERY IA-CASS NE-OTOE NE-
320 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN MILLS...WEST CENTRAL PAGE...NORTHERN FREMONT...
SOUTHEASTERN CASS AND NORTHEASTERN OTOE COUNTIES UNTIL 400 PM CDT...

AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SIDNEY...OR 28 MILES NORTHWEST OF TARKIO...MOVING NORTHEAST AT
40 MPH.

DIME SIZE HAIL HAS BEEN REPORTED AND WINDS IN EXCESS OF 30 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHENANDOAH...SIDNEY...TABOR...THURMAN...RANDOLPH AND IMOGENE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 16 AND 22.
 INTERSTATE 29 BETWEEN MILE MARKERS 10 AND 17.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA...AND SOUTHEASTERN NEBRASKA.

LAT...LON 4068 9579 4076 9588 4099 9557 4093 9538
      4077 9538
TIME...MOT...LOC 2020Z 236DEG 35KT 4077 9571

KG
Local storm report, May 26, 3:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
05/26/2016                   LANCASTER          NE   AMATEUR RADIO

            THREE INCHES OF WATER FLOWING OVER ROAD ON 56TH STREET
            SOUTH OF HIGHWAY 2

&&

DERGAN
Local storm report, May 26, 3:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
340 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
05/26/2016                   LANCASTER          NE   BROADCAST MEDIA

            MANY INTERSECTIONS IN SOUTHEAST LINCOLN FLOODED AND
            IMPASSIBLE.

&&

PEARSON

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:13 PM CDTSevere Thunderstorm WarningOAXKnox32 min
May 25, 8:42 PM CDTSevere Thunderstorm WarningOAXKnox33 min
May 25, 9:10 PM CDTSevere Thunderstorm WarningOAXCedar, Knox35 min
May 25, 9:36 PM CDTSevere Thunderstorm WarningOAXCedar, Knox24 min
May 25, 9:54 PM CDTSpecial Weather StatementOAXPierce36 min
May 25, 9:56 PM CDTSevere Thunderstorm WarningOAXCedar34 min
May 25, 9:59 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce31 min
May 25, 10:27 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce, Wayne33 min
May 25, 10:42 PM CDTSpecial Weather StatementOAXLancaster48 min
May 25, 10:44 PM CDTSpecial Weather StatementOAXRichardson31 min
May 25, 10:52 PM CDTSpecial Weather StatementOAXBoone38 min
May 25, 10:55 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne35 min
May 25, 11:18 PM CDTSpecial Weather StatementOAXBoone27 min
May 25, 11:27 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne33 min
May 25, 11:36 PM CDTSpecial Weather StatementOAXPlatte39 min
May 25, 11:42 PM CDTSevere Thunderstorm WarningOAXMadison, Platte33 min
May 25, 11:57 PM CDTSevere Thunderstorm WarningOAXWayne33 min
May 26, 12:06 AM CDTSpecial Weather StatementOAXButler, Colfax, Dodge, Saunders, Seward39 min
May 26, 12:12 AM CDTSpecial Weather StatementOAXStanton33 min
May 26, 12:36 AM CDTSpecial Weather StatementOAXLancaster24 min
May 26, 12:40 AM CDTSpecial Weather StatementOAXBurt, Cuming, Dodge, Douglas, Sarpy, Washington35 min
May 26, 12:49 AM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington26 min
May 26, 12:54 AM CDTSpecial Weather StatementOAXThurston51 min
May 26, 12:58 AM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington32 min
May 26, 1:07 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington23 min
May 26, 1:19 AM CDTSevere Thunderstorm WarningOAXBurt26 min
May 26, 1:22 AM CDTSevere Thunderstorm WarningOAXBurt, Thurston23 min
May 26, 1:22 PM CDTFlash Flood WatchOAXCass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more14 hr
May 26, 1:50 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline25 min
May 26, 2:14 PM CDTSevere Thunderstorm WarningOAXOtoe31 min
May 26, 2:15 PM CDTSevere Thunderstorm WarningOAXSaline, Seward30 min
May 26, 2:19 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward26 min
May 26, 2:42 PM CDTSevere Thunderstorm WarningOAXSaline, Seward33 min
May 26, 3:09 PM CDTSevere Thunderstorm WarningOAXSaline36 min
May 26, 3:10 PM CDTFlash Flood WarningOAXLancaster5 hr
May 26, 3:13 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline32 min
May 26, 3:17 PM CDTFlash Flood WarningOAXSaline, Seward3 hr
May 26, 3:39 PM CDTTornado WarningOAXGage, Lancaster25 min
May 26, 3:42 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline33 min
May 26, 3:50 PM CDTFlash Flood WarningOAXGage, Lancaster, Saline3 hr
May 26, 4:03 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster27 min
May 26, 4:11 PM CDTFlash Flood WarningOAXCass, Otoe3 hr
May 26, 4:27 PM CDTSevere Thunderstorm WarningOAXJohnson, Otoe33 min
May 26, 4:32 PM CDTSpecial Weather StatementOAXGage, Jefferson43 min
May 26, 4:40 PM CDTTornado WarningOAXJohnson, Nemaha, Otoe35 min
May 26, 4:45 PM CDTFlash Flood WarningOAXCass, Lancaster, Otoe3 hr
May 26, 5:04 PM CDTFlash Flood WarningOAXOtoe3 hr
May 26, 5:10 PM CDTTornado WarningOAXNemaha, Otoe23 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.